Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 15, 2005, 7:46 PM EST for Crawford County, Indiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 7:46 PM EST (00:46 UTC)
- Expired
- Nov 15, 2005, 8:00 PM EST
- In force
- 14 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Crawford County, IN
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:01 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:45 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 15, 3:45 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY... .SHORT TERM (TONIGHT AND WEDNESDAY) STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME TORNADOES. THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE GREAT LAKES STATES. AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS... SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES MERGE. THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR TEMPERATURES. TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR ACROSS THE AREA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY) COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW WARMING TOWARD THE WEEKEND. HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE WEATHER. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SCHOLZ
Hazardous weather outlook, Nov 15, 7:15 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 715 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW ...WITH A MODERATE RISK TO THE EAST OF THIS LINE... .DAY ONE...TONIGHT. AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA THIS EVENING WITH A HIGH POTENTIAL THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE DAMAGING WINDS HAIL AND ISOLATED STRONG TORNADOES. THE GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON INDIANA TO LOUISVILLE TO BOWLING GREEN. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES. LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WILL BE EAST OF THE NORTHERN PART OF I-65 BY 11 PM AND APPROACHING THE I-75 CORRIDOR BY MIDNIGHT EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SCHOLZ
In the hours before
Local storm report, Nov 15, 6:51 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 N ADAIRVILLE 36.68N 86.85W
11/15/2005 LOGAN KY TRAINED SPOTTER
POSSIBLE TORNADO. A BARN WAS DESTROYED ON SAWYER ROAD. A
MOBILE HOME WAS BLOWN ONTO HIGHWAY 100.
0640 PM TSTM WND DMG VALEENE 38.43N 86.40W
11/15/2005 ORANGE IN LAW ENFORCEMENT
TWO TREES WERE DOWNED.
&&
MRCLocal storm report, Nov 15, 6:59 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO BRETZVILLE 38.30N 86.87W
11/15/2005 DUBOIS IN UNKNOWN
THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR ST.
ANTHONY AND BRETZVILLE. THE REPORT WAS MADE TO BROADCAST
MEDIA AND RELAYED BY AMATEUR RADIO OPERATORS.
0645 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
11/15/2005 SIMPSON KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED.
&&
MRCSpecial weather statement, Nov 15, 6:59 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 659 PM EST TUE NOV 15 2005 KYZ074-160100- BARREN KY- INCLUDING THE CITY OF...GLASGOW 559 PM CST TUE NOV 15 2005 ...STRONG THUNDERSTORM WINDS ABOUT TO IMPACT BARREN COUNTY... A POWERFUL THUNDERSTORM WITH DAMAGING WINDS WILL SWEEP ACROSS MUCH OF BARREN COUNTY...INCLUDING THE CITY OF GLASGOW...BETWEEN 600 PM AND 645 PM CST. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CST. IF THIS STORM APPROACHES YOUR AREA GET TO A SAFE PLACE IMMEDIATELY 13
Local storm report, Nov 15, 7:22 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
11/15/2005 ALLEN KY LAW ENFORCEMENT
TREES WERE DOWN ON OLD HIGHWAY 231.
&&
MRCLocal storm report, Nov 15, 7:34 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST WICKLIFFE 38.37N 86.63W
11/15/2005 70 MPH CRAWFORD IN TRAINED SPOTTER
&&
MRCLocal storm report, Nov 15, 7:45 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PLUM SPRINGS 37.02N 86.38W
11/15/2005 0.75 INCH WARREN KY LAW ENFORCEMENT
0650 PM TSTM WND DMG ROCKFIELD 36.90N 86.55W
11/15/2005 WARREN KY LAW ENFORCEMENT
POWER POLES WERE DOWN IN ROCKFIELD AND ALSO IN BROWNING.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:08 PM EST | Tornado Warning | LMK | Edmonson | 22 min |
| Nov 15, 7:11 PM EST | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| Nov 15, 7:22 PM EST | Severe Thunderstorm Warning | LMK | Hart | 23 min |
| Nov 15, 7:29 PM EST | Tornado Warning | LMK | Simpson | 46 min |
| Nov 15, 7:34 PM EST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 41 min |
| Nov 15, 7:38 PM EST | Tornado Warning | LMK | Green, Metcalfe | 37 min |
| Nov 15, 7:51 PM EST | Tornado Warning | LMK | Taylor | 24 min |
| Nov 15, 7:55 PM EST | Tornado Warning | LMK | Allen | 35 min |
| Nov 15, 8:01 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 44 min |
| Nov 15, 8:02 PM EST | Severe Thunderstorm Warning | LMK | Larue | 13 min |
| Nov 15, 8:19 PM EST | Severe Thunderstorm Warning | LMK | Barren | 26 min |
| Nov 15, 8:36 PM EST | Severe Thunderstorm Warning | LMK | Metcalfe | 24 min |
| Nov 15, 8:52 PM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green | 23 min |
| Nov 15, 9:17 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 28 min |
| Nov 15, 9:26 PM EST | Severe Thunderstorm Warning | LMK | Clark, Madison | 34 min |
| Nov 15, 10:00 PM EST | Severe Thunderstorm Warning | LMK | Garrard | 15 min |
| Nov 15, 10:08 PM EST | Severe Thunderstorm Warning | LMK | Madison | 22 min |
| Nov 15, 7:03 PM EST | Severe Thunderstorm Warning | LMK | Orange | 27 min |
| Nov 15, 7:29 PM EST | Severe Thunderstorm Warning | LMK | Perry | 46 min |
| Nov 15, 7:30 PM EST | Severe Thunderstorm Warning | LMK | Orange | 15 min |
| Nov 15, 7:34 PM EST | Severe Thunderstorm Warning | LMK | Washington | 41 min |
| Nov 15, 7:53 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 52 min |
| Nov 15, 8:15 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.